Toxic street drugs feared as overdoses on rise in Oshawa, Durham

Posted by

Published September 2, 2021 at 12:46 pm

02.04.16 news.Naloxone Naloxone kit, Vancouver Coastal Health. Photo: Dan Toulgoet

Durham Police is worried there may be a toxic batch of drugs on the streets after responding to a dozen overdose calls in the last 24 hours.

Police are reminding residents that it is dangerous to use non-prescription drugs purchased from unregulated sources. Illicit drugs may contain contaminates that can cause overdoses and are undetectable to the user.

Street drugs laced with fentanyl is a common cause of overdoses, but Durham Police has not specified if that is the cause of the recent increase in emergency calls.

If you use drugs or know someone who does these tips can help prevent an overdose:

  • Never use drugs alone
  • Be careful about dosage size: There is no safe level of illicit drug use
  • Avoid mixing drugs
  • Know the signs and symptoms of an overdose and call 9-1-1 if you or someone you know is possibly overdosing
  • Have a Naloxone kit available

For more information call the overdose prevention line at 1-888-853-8542.

Insauga's Editorial Standards and Policies

Related News

advertising